Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 48, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 20, 2017, 3:16 AM PDT. It took effect at Oct 20, 2017, 11:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2017, 3:16 AM PDT (10:16 UTC)
- In effect from
- Oct 20, 2017, 11:00 PM PDT
- Expired
- Oct 21, 2017, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
871 WHUS76 KMFR 201016 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT FRI OCT 20 2017 PZZ356-370-376-202330- /O.CON.KMFR.SE.W.0060.000000T0000Z-171021T0600Z/ /O.NEW.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 316 AM PDT FRI OCT 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY. * WINDS...SOUTH WINDS WILL INCREASE TO STRONG GALES OF 45 KT TONIGHT WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT, ESPECIALLY NEAR CAPE BLANCO. * SEAS...HEAVY WEST SWELL WILL CONTINUE TO DIMINISH THROUGH THE WEEKEND WITH SOUTHERLY WIND WAVES INCREASING TONIGHT. SEAS ARE EXPECTED TO REMAIN VERY HIGH AND VERY STEEP THROUGH SATURDAY AFTERNOON. * AREAS AFFECTED...WARNING LEVEL SEAS WILL IMPACT ALL AREAS THROUGH SATURDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-202330- /O.CON.KMFR.SE.W.0061.000000T0000Z-171021T0600Z/ /O.NEW.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 316 AM PDT FRI OCT 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY. * WINDS...SOUTH WINDS WILL INCREASE TO STRONG GALES TO 45 KT TONIGHT WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT, ESPECIALLY NEAR CAPE BLANCO. * SEAS...WARNING LEVEL SEAS WILL IMPACT ALL AREAS THROUGH SATURDAY AFTERNOON. * AREAS AFFECTED...WARNING LEVEL SEAS WILL AFFECT ALL AREAS THIS AFTERNOON THROUGH FRIDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
527 WHUS76 KMFR 202142 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PDT FRI OCT 20 2017 PZZ356-370-376-211045- /O.CON.KMFR.SE.W.0060.000000T0000Z-171021T0600Z/ /O.CON.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 PM PDT FRI OCT 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... * WINDS...SOUTH... INCREASING TO 30 TO 40 KT TONIGHT...GUSTING TO 50 KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. * SEAS...WEST SWELL 17 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET IN WATERS NORTH OF CAPE BLANCO... AND 8 TO 10 FEET SOUTH OF CAPE BLANCO. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING...AND THE SUBSEQUENT GALE WARNING. CONDITIONS WILL BE MOST DANGEROUS NEAR CAPE BLANCO AND NORTHWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-211045- /O.CON.KMFR.SE.W.0061.000000T0000Z-171021T0600Z/ /O.CON.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 242 PM PDT FRI OCT 20 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... * WINDS...SOUTH...INCREASING TO 35 TO 45 KT TONIGHT...GUSTING TO 55KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. * SEAS...WEST SWELL 17 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING...AND THE SUBSEQUENT GALE WARNING.CONDITIONS WILL BE MOST DANGEROUS BEYOND 5 NM OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
849 WHUS76 KMFR 210307 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 807 PM PDT FRI OCT 20 2017 PZZ356-370-376-211615- /O.CON.KMFR.SE.W.0060.000000T0000Z-171021T0600Z/ /O.CON.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 807 PM PDT FRI OCT 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...INCREASING TO SOUTH 30 TO 40 KT TONIGHT...GUSTING TO 50 KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. * SEAS...WEST SWELL 15 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET IN WATERS NORTH OF CAPE BLANCO...AND 8 TO 10 FEET SOUTH OF CAPE BLANCO. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING...AND THE SUBSEQUENT GALE WARNING. CONDITIONS WILL BE MOST DANGEROUS NEAR CAPE BLANCO AND NORTHWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-211615- /O.CON.KMFR.SE.W.0061.000000T0000Z-171021T0600Z/ /O.CON.KMFR.GL.W.0048.171021T0600Z-171022T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 807 PM PDT FRI OCT 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...INCREASING TO SOUTH 35 TO 45 KT TONIGHT...GUSTING TO 55 KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. * SEAS...WEST SWELL 15 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING...AND THE SUBSEQUENT GALE WARNING. CONDITIONS WILL BE MOST DANGEROUS BEYOND 5 NM OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
922 WHUS76 KMFR 211003 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 AM PDT SAT OCT 21 2017 PZZ350-356-376-212315- /O.CON.KMFR.GL.W.0048.000000T0000Z-171022T0000Z/ /O.NEW.KMFR.SE.W.0062.171022T0000Z-171023T0000Z/ /O.NEW.KMFR.SC.Y.0093.171022T0000Z-171023T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 303 AM PDT SAT OCT 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. * WINDS...SOUTH 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. WINDS ARE EXPECTED TO DECREASE TO 25 TO 30 KT LATE SATURDAY AFTERNOON. * SEAS...WEST SWELL 15 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET IN WATERS NORTH OF CAPE BLANCO...AND 8 TO 10 FEET SOUTH OF CAPE BLANCO. A CHAOTIC MIX OF NORTHWEST SWELL AND SOUTHERLY WIND WAVES AT 15 TO 18 FT WILL DECREASE TO SMALL CRAFT ADVISORY SEAS LATE SUNDAY AFTERNOON. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE GALE WARNING AND THE SUBSEQUENT HAZARDOUS SEAS WARNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-212315- /O.CON.KMFR.GL.W.0048.000000T0000Z-171022T0000Z/ /O.NEW.KMFR.SE.W.0062.171022T0000Z-171023T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 303 AM PDT SAT OCT 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. * WINDS...SOUTH 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT. STRONGEST WINDS EXPECTED NEAR CAPE BLANCO. WINDS ARE EXPECTED TO DECREASE TO 25 TO 30 KT LATE SATURDAY AFTERNOON. * SEAS...WEST SWELL 15 FEET AT 15 SECONDS WILL DIMINISH TO MODERATE LATE TONIGHT...AT WHICH TIME WIND WAVES WILL RAMP UP TO 10 TO 12 FEET IN WATERS NORTH OF CAPE BLANCO...AND 8 TO 10 FEET SOUTH OF CAPE BLANCO. A CHAOTIC MIX OF NORTHWEST SWELL AND SOUTHERLY WIND WAVES AT 13 TO 16 FT WILL DECREASE TO SMALL CRAFT ADVISORY SEAS LATE SUNDAY AFTERNOON. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE GALE WARNING. CONDITIONS WILL BE MOST DANGEROUS NEAR CAPE BLANCO AND NORTHWARD. HAZARDOUS SEAS WARNING CONDITIONS WILL BE MOSTLY FROM GOLD BEACH NORTHWARD WITH SMALL CRAFT ADVISORY CONDITIONS SOUTH OF GOLD BEACH * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
651 WHUS76 KMFR 212130 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT SAT OCT 21 2017 PZZ350-221030- /O.CON.KMFR.GL.W.0048.000000T0000Z-171022T0000Z/ /O.CAN.KMFR.SC.Y.0093.171022T0000Z-171023T0000Z/ /O.CON.KMFR.SE.W.0062.171022T0000Z-171023T0000Z/ /O.NEW.KMFR.SW.Y.0090.171023T0000Z-171024T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 230 PM PDT SAT OCT 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY. * WINDS...SOUTH 30 TO 40 KT DIMINISHING TO 20 TO 30 KT LATER THIS AFTERNOON...AND SOUTHWEST 10 TO 20 KT SUNDAY AFTERNOON. * SEAS...WEST SWELL 11 TO 13 FEET AT 12 SECONDS WILL COMBINE WITH CHOPPY SHORT PERIOD WIND WAVES TO CREATE CHAOTIC STEEP TO VERY STEEP 14 TO 18 FOOT SEAS. SEAS WILL SUBSIDE TO 12 TO 13 FEET BY SUNDAY EVENING, BUT WILL REMAIN STEEP. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE GALE WARNING, THE SUBSEQUENT HAZARDOUS SEAS WARNING, AND THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-376-221030- /O.CON.KMFR.GL.W.0048.000000T0000Z-171022T0000Z/ /O.CON.KMFR.SE.W.0062.171022T0000Z-171023T0000Z/ /O.CON.KMFR.SC.Y.0093.171022T0000Z-171023T0000Z/ /O.NEW.KMFR.SW.Y.0090.171023T0000Z-171024T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PDT SAT OCT 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY. * WINDS...SOUTH 30 TO 40 KT DIMINISHING TO 20 TO 30 KT LATER THIS AFTERNOON...AND SOUTH 10 TO 20 KT SUNDAY AFTERNOON. * SEAS...WEST SWELL 11 TO 13 FEET AT 12 SECONDS WILL COMBINE WITH CHOPPY SHORT PERIOD WIND WAVES TO CREATE CHAOTIC STEEP TO VERY STEEP 12 TO 15 FOOT SEAS. SEAS WILL SUBSIDE TO 12 TO 13 FEET BY SUNDAY EVENING, BUT WILL REMAIN STEEP. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE GALE WARNING. THE SUBSEQUENT HAZARDOUS SEAS WARNING WILL AFFECT AREAS NORTH OF NESIKA BEACH. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-221030- /O.CON.KMFR.GL.W.0048.000000T0000Z-171022T0000Z/ /O.CON.KMFR.SE.W.0062.171022T0000Z-171023T0000Z/ /O.NEW.KMFR.SW.Y.0090.171023T0000Z-171024T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PDT SAT OCT 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY. * WINDS...SOUTH 25 TO 35 KT DIMINISHING TO 20 TO 30 KT LATER THIS AFTERNOON...AND SOUTHWEST 10 TO 20 KT SUNDAY AFTERNOON. * SEAS...WEST SWELL 11 TO 13 FEET AT 12 SECONDS WILL COMBINE WITH CHOPPY SHORT PERIOD WIND WAVES TO CREATE CHAOTIC STEEP TO VERY STEEP 14 TO 18 FOOT SEAS. SEAS WILL SUBSIDE TO 12 TO 13 FEET BY SUNDAY EVENING, BUT WILL REMAIN STEEP. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY THE GALE WARNING, THE SUBSEQUENT HAZARDOUS SEAS WARNING, AND THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 19, 8:02 PM PDT, 7 hours 14 minutes earlier.
Area forecast discussion, Oct 19, 8:02 PM PDT, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service Medford OR
802 PM PDT Thu Oct 19 2017
.DISCUSSION...20/00Z NAM in.
A strong front is now moving through the Medford CWA, bringing
areas of strong winds and heavy rain. The steady precipitation
will change to showers behind the front. Snow levels are
currently quite high, around 7500 feet, but they will drop to 4000
to 4500 feet Friday morning, which is after the heaviest
precipitation is over with. Shower activity will continue into
Friday, but they will be lighter in intensity with less coverage.
The upper trough driving the front will break to the east of the
area Friday and a broad and flat long wave ridge will build in
from the southwest. This will push a warm front north through the
area Saturday. The models are indicating that this system will be
quite wet with plenty of overrunning. Given the low snow levels
that will be in place at the beginning of the event, around 4000
feet, some of the mountainous areas could get a significant shot
of snow late Friday night into Saturday morning before the snow
levels rocket back up to near 10000 feet Saturday afternoon.
Precipitation will diminish quickly Saturday afternoon into
Saturday evening.
The ridge will break to the east of the area Saturday evening, and
flow aloft will turn westerly rather than southwesterly, because
the upstream trough is relatively weak. That trough will ride up
and over the ridge, moving onshore Sunday night. The associated
front will be weak this far south, and won't amount to much in
terms of wind and precipitation. It will bring small craft
south winds to the coastal waters.
The long wave ridge will build in more strongly beginning on
Sunday, and this will bring drier and warmer weather to the area.
Long term discussion...Monday 23 Oct through Thursday 26 Oct 2017.
High pressure will build into the area and bring dry weather
early next week. Warmer temperatures are expected Monday and
Tuesday with highs in the 70s for western valleys and in the 60s
for eastern valleys. This ridge is forecast to weaken Tuesday
night and Wednesday as a front moves inland to the north. A slight
chance for light precipitation is expected on Wednesday for
portions of the coast and the Umpqua Valley.
&&
.AVIATION...20/00Z TAF Cycle...From the Cascades west...A cold front
is now moving through the area, bringing areas of MVFR/IFR
cigs/vsbys in showers and extensive obscuration of higher terrain.
There will also be low level wind shear ahead of and with the front.
Conditions will improve Friday morning to local MVFR cigs in showers
with areas of higher terrain obscured. This will persist into Friday
evening. East of the Cascades...It will be quite windy with plenty
of turbulence ahead of the front, but conditions will be mostly VFR
with some obscuration of higher terrain. After the front passes,
area of MVFR cigs/vsbys will develop with more obscuration of higher
terrain. Conditions will improve to isolated MVFR cigs by Friday
afternoon, but winds will pick up again Friday afternoon.
&&
.MARINE...Updated 800 PM PDT Thursday 19 October 2017...Heavy long
period northwest swell is now building into the waters. This is
creating very high and steep seas along with dangerous surf and
bar conditions. Combined seas will peak at around 21 feet this
evening, then slowly subside into Friday night. However, around
that time another round of strong south winds will develop as a
warm front moves through the area. Gale force winds are likely
over most of the area. Winds and seas will subside again Saturday.
A thermal trough will set up along the coast early next week, and
this will bring strong north winds and steep seas south of Cape
Blanco beginning Monday and continuing through Tuesday.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 11 PM PDT this evening for ORZ030-031.
Wind Advisory until 11 PM PDT this evening for ORZ029>031.
Flash Flood Watch until 11 PM PDT this evening for ORZ022-024.
High Surf Advisory until 11 PM PDT Friday for ORZ021-022.
CA...High Wind Warning until 11 PM PDT this evening for CAZ085.
Wind Advisory until 11 PM PDT this evening for CAZ084-085.
Flash Flood Watch until 11 PM PDT this evening for CAZ080.
Wind Advisory until 8 PM PDT this evening for CAZ081.
Pacific Coastal Waters...Hazardous Seas Warning until 11 PM PDT Friday
for PZZ350-356-370-376.
15/18/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 9:17 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.